Tohoku Mathematical Journal

A free boundary value problem of Euler system arising in supersonic flow past a curved cone

Shuxing Chen

Full-text: Open access

Abstract

We study a free boundary value problem of the Euler system arising in the inviscid steady supersonic flow past a symmetric curved cone. The existence and stability of piesewise smooth weak entropy solutions was established, provided the cone is a small perturbation of its tangential cone with a vertex angle less than a given value determined by the parameters of the coming flow. Since the change of the entropy of the flow is also considered, the result in this paper gives a more precise description than previous ones on such problems.

Article information

Source
Tohoku Math. J. (2), Volume 54, Number 1 (2002), 105-120.

Dates
First available in Project Euclid: 11 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1113247182

Digital Object Identifier
doi:10.2748/tmj/1113247182

Mathematical Reviews number (MathSciNet)
MR1878930

Zentralblatt MATH identifier
1007.35083

Subjects
Primary: 35R35: Free boundary problems
Secondary: 35L40: First-order hyperbolic systems 35L60: Nonlinear first-order hyperbolic equations 35L67: Shocks and singularities [See also 58Kxx, 76L05] 35Q35: PDEs in connection with fluid mechanics 76J20: Supersonic flows

Citation

Chen, Shuxing. A free boundary value problem of Euler system arising in supersonic flow past a curved cone. Tohoku Math. J. (2) 54 (2002), no. 1, 105--120. doi:10.2748/tmj/1113247182. https://projecteuclid.org/euclid.tmj/1113247182


Export citation

References

  • S. Alinhac, Existence d'ondes de rarefaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels, Comm. Partial Differential Equations 14 (1989), 173--230.
  • S. X. Chen, Existence of local solution to supersonic flow past a three-% dimensional wing, Adv. in Appl. Math. 13 (1992), 273--304.
  • S. Chen, Non-symmetric conical supersonic flow, Hyperbolic problems: theory, numerics, applications, (Zürich, 1998), 149--158, Internat. Ser. Numer. Math. 129, Birkhauser Verlag, Basel/Switzerland, 1999.
  • S. X. Chen and D. Li, Supersonic flow past a symmetrically curved cone, Indiana Univ. Math. Journal 49 (2000), 1411--1435.
  • R. Courant and K. O. Friedrichs, Supersonic Flow and Shock Waves, Interscience Publishers Inc., New York, 1948.
  • K. O. Friedrichs, Symmetric positive linear differential equations, Comm. Pure Appl. Math. 11 (1958), 333--418.
  • C. H. Gu, A method for solving the supersonic flow past a curved wedge, Fudan J. (Natur. Sci.) 7 (1962), 11--14.
  • P. D. Lax and R. S. Phillips, Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math. 13 (1960), 427--454.
  • D. Li, Nonlinear initial-boundary value problem for quasilinear hyperbolic system, Chinese Ann. Math. Ser. B 7 (1986), 147--159.
  • T. T. Li, Une remarque sur un problème à frontière libre, C. R. Acad. Sc. Paris, Ser. A 289 (1979), 99--102.
  • T. T. Li, On a free boundary problem, Chinese Ann. Math. 1 (1980), 351--358.
  • T. T. Li and W. C. Yu, Boundary value problem for quasi-linear hyperbolic systems, Duke Univ. Math., Ser. 5, Duke University, Mathematics Department, Durham, N.C., 1985.
  • W. C. Lien and T. P. Liu, Nonlinear stability of a self-similar 3-dimensional gas flow, Comm. Math. Phys. 204 (1999), 525--549.
  • A. Majda, The stability of multi-dimensional shock fronts, Mem. Amer. Math. Soc. 273 (1983).
  • A. Majda, The existence of multi-dimensional shock fronts, Mem. Amer. Math. Soc. 281 (1983).
  • A. Majda, One perspective on open problems in multi-dimensional conservation laws, Multidimensional hyperbolic problems and computations (Minneapolis, MN 1989), 217--238, IMA Vol. Math. Appl. 29, Springer, New York, 1991.
  • A. Majda and E. Thomann, Multi-dimensional shock fronts for second order wave equations, Comm. Partial Differential Equations 12 (1987), 777--828.
  • M. Mnif, Probléme de Riemann pour une loi de conservation scalaire hyperbolique d'order deux, Comm. Partial Differantial Equations, 22 (1997), 1589--1627.
  • C. S. Morawetz, Potential theory for regular and Mach reflection of a shock at a wedge, Comm. Pure Appl. Math. 47 (1994), 593--624.
  • A. I. Rykov, Possible regimes of flow around pointed bodies of sinite thickness for arbitrary hyperbolic velocities of the incoming flow, Journal of Appl. Math. Mech. 55 (1992), 74--78.
  • D. G. Schaeffer, Supersonic flow past a nearly straight wedge, Duke Math. J. 43 (1976), 637--670.
  • D. G. Schaeffer, An application of the Nash-Moser theorem to a free boundary problem, (Proc. Special Sem. Indiana Univ., Bloomington, Ind., 1976--1977), 129--143, Lecture Notes in Math. 648, Springer, Berlin, 1978.
  • J. Smoller, Shock waves and reaction-diffusion equations, Springer-verlag, New York, 1983.
  • G. B. Whitham, Linear and Nonlinear Waves, John Wiley and Son, New York, London, Sydney, Toronto, 1974.